Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 22, NWS Gaylord, MI

November 10, 2014

NWS Gaylord, MI issued this gale warning at Nov 10, 2014, 7:12 AM EST. It took effect at Nov 10, 2014, 4:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 7:12 AM EST (12:12 UTC)
In effect from
Nov 10, 2014, 4:00 PM EST
Expired
Nov 11, 2014, 7:00 AM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WHUS73 KAPX 101212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
712 AM EST MON NOV 10 2014

LHZ348-349-LMZ323-344>346-LSZ322-102015-
/O.NEW.KAPX.SC.Y.0065.141110T2100Z-141112T1200Z/
/O.NEW.KAPX.GL.W.0023.141112T1200Z-141113T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
712 AM EST MON NOV 10 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ341-342-LSZ321-102015-
/O.NEW.KAPX.GL.W.0022.141110T2100Z-141111T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
712 AM EST MON NOV 10 2014

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
969 
WHUS73 KAPX 101533
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EST MON NOV 10 2014

LHZ348-349-LMZ323-344>346-LSZ322-102345-
/O.EXT.KAPX.SC.Y.0065.141110T2100Z-141113T0000Z/
/O.CAN.KAPX.GL.W.0023.141112T1200Z-141113T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1033 AM EST MON NOV 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING FOR LATER WEDNESDAY. IT WAS ISSUED IN ERROR. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
EST WEDNESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ341-342-LSZ321-102345-
/O.CON.KAPX.GL.W.0022.141110T2100Z-141111T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1033 AM EST MON NOV 10 2014

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
923 
WHUS73 KAPX 102115
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EST MON NOV 10 2014

LHZ345>347-LMZ341-342-LSZ321-110515-
/O.CON.KAPX.GL.W.0022.000000T0000Z-141111T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
415 PM EST MON NOV 10 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LMZ323-344>346-LSZ322-110515-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-141113T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
415 PM EST MON NOV 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
115 
WHUS73 KAPX 110309
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EST MON NOV 10 2014

LHZ345>347-LMZ341-342-LSZ321-111115-
/O.CON.KAPX.GL.W.0022.000000T0000Z-141111T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1009 PM EST MON NOV 10 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LMZ323-344>346-LSZ322-111115-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-141113T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1009 PM EST MON NOV 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
397 
WHUS73 KAPX 110944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
444 AM EST TUE NOV 11 2014

LHZ345>347-LMZ341-342-LSZ321-111200-
/O.CON.KAPX.GL.W.0022.000000T0000Z-141111T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
444 AM EST TUE NOV 11 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LMZ323-344>346-LSZ322-111745-
/O.CON.KAPX.SC.Y.0065.000000T0000Z-141113T0000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
444 AM EST TUE NOV 11 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 10, 5:06 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Nov 10, 5:06 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
506 AM EST MON NOV 10 2014

.SYNOPSIS...
ISSUED AT 411 AM EST MON NOV 10 2014

A DEVELOPING STORM SYSTEM WILL AFFECT NORTHERN MICHIGAN TODAY RIGHT
ON THROUGH TUESDAY NIGHT. SNOW WILL OVERSPREAD THE REGION THIS
MORNING BUT CHANGE OVER TO RAIN BY THIS EVENING ACROSS NORTHERN
LOWER WHILE CONTINUING INTO TUESDAY. PRECIPITATION IS EXPECTED TO
REMAIN MAINLY ALL SNOW ACROSS EASTERN UPPER WHERE SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. COLDER AIR WILL THEN LEAD TO LAKE EFFECT
SNOW SHOWERS ACROSS MUCH OF THE FORECAST AREA FROM WEDNESDAY THROUGH
FRIDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 411 AM EST MON NOV 10 2014

...A WINTER MESS...

SYNOPTIC PATTERN AND OBSERVATIONS:

PRETTY QUIET ACROSS NRN MICHIGAN EARLY THIS MORNING WITH DEEPER
ATMOSPHERIC DRYING IN WEAKER PRESSURE GRADIENT. HAD SOME EARLIER
CLEARING AND FOG ACROSS PARTS OF THE NRN CWA...BUT INCREASING HIGH
LEVEL CLOUDS HAS TAKEN CARE OF THAT WITH MODEST SFC BASED "WARMING"
AND EROSION OF THE FOG. DEEPEST MOISTURE IS ALIGNED ACROSS THE M-55
CORRIDOR AND THICKENING...WHERE THERE MAY BE SOME VERY LIGHT RAIN OR
SNOWS ONGOING...BUT NOT SIGNIFICANT. THE MAIN WEATHER STORY OF THE
DAY HAS BEEN ORGANIZING UPSTREAM. EJECTING OUT OF THE NRN ROCKIES
AND INTO NEBRASKA...WAS A STRONG MID LEVEL JET AND SHORTWAVE. LOW
PRESSURE WAS DEEPENING...WHILE LOW LEVEL WINDS WERE INCREASING AND
RESULTING IN A SWATH OF PRECIPITATION ACROSS THE DAKOTAS AND
MN...ALONG AND NORTH OF A DEVELOPING WARM FRONT AND STEEP LAPSE RATE
PLUME. THE TOTAL H8-H7 WAA IS FAIRLY IMPRESSIVE ALREADY...AND THE
RESULTANT MODEST-STRONG DEEP LAYER -DIVQ WAS GETTING A BOOST BY
UPPER DIVERGENCE WITH THE ASSOCIATED JET.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

STRONG SHORTWAVE AND MID LEVEL JET MAX DIVES INTO THE CENTRAL PLAINS
WITH THE SFC LOW CONTINUING TO DEVELOP ACROSS THE MID MISSISSIPPI
VALLEY THIS AFTERNOON. THIS SFC LOW LIFTS INTO NRN LOWER MICHIGAN
TONIGHT. THE WAA AND STRONGEST OVERALL DEEP LAYER -DIVQ IS MAXIMIZED
AROUND 18Z TO OUR WEST...WITH STRONG WAA AND LIFT BLOSSOMING
MOISTURE/PRECIPITATION ACROSS NRN LOWER THIS MORNING. FORCING AND
MOISTURE LIFT INTO EASTERN UPPER EARLY THIS AFTERNOON...WHILE DEEP
MOISTURE IS EXPECTED TO STRIP OUT ALOFT IN NRN LOWER WHILE LOW LEVEL
TEMPERATURE CONTINUE TO WARM...GETTING ABOVE FREEZING ALL AREAS BY
EVENING. TEMPERATURES CONTINUE TO RISE THROUGH THE NIGHT IN NRN
LOWER...WHILE STRUGGLING TO HOLD ON TO FREEZING IN EASTERN UPPER.

FROM A PRECIPITATION TYPE STANDPOINT...THE ONSET OF THINGS WILL
BEGIN AS SNOW EVERYWHERE...BUT RAPIDLY CHANGE TO RAIN ACROSS THE
FRANKFORT/MANISTEE AREAS THIS MORNING...THEN MIX IN AND EVENTUALLY
CHANGE TO ALL LIGHT RAIN AND LIKELY PERIODS OF DRIZZLE FOR MOST ALL
OF NRN LOWER THROUGH THE AFTERNOON. THE HIGHER TERRAIN OF INTERIOR
NRN LOWER (GAYLORD/VANDERBILT/WOLVERINE/POSSIBLY GRAYLING) WILL SEE
THE SNOW HANG ON THE LONGEST...AS WELL AS AREAS ALONG AND NORTH OF M-
68. THIS WILL RESULT IN THE HIGHEST SNOWFALL TOTALS IN NRN LOWER.
RIGHT NOW...LOOKING AT 1 TO MAYBE 3 INCHES OF SNOW IN THESE
AREAS...WITH AMOUNTS FALLING OFF RAPIDLY ELSEWHERE.

IN EASTERN UPPER...SNOW MAY MIX WITH SLEET FOR A TIME...WITH TOTAL
SNOWFALL THIS AFTERNOON AND TONIGHT REACHING 4-8 INCHES. MORE
SNOWFALL IS EXPECTED INTO TUESDAY AND TUESDAY NIGHT (SEE BELOW).
WILL CONTINUE WITH THE WINTER STORM WARNING FOR MACKINAC AND
CHIPPEWA COUNTIES.

OTHER IMPACTS: WINDS WILL BE HOWLING ALOFT...BUT STABLE LAND
CONDITIONS WILL PREVENT THESE WINDS FROM BEING REALIZED AT THE SFC
FOR ANY BLOWING SNOW ISSUES. FOLKS ALONG AND DOWNWIND OF COASTAL
AREAS COULD HOWEVER FEEL THESE WINDS DUE TO UNSTABLE CONDITIONS OVER
THE LAKES. BLOWING SNOW WILL BE AN ISSUE IN THESE AREAS. THE WET AND
HEAVY NATURE OF THE SNOW COULD LEAD TO HEAVY WEIGHT AND LOCALIZED
DAMAGE ON TREES AND POWER LINES.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 411 AM EST MON NOV 10 2014

THE LONG TERM FORECAST WILL CONTINUE TO BE FOCUSED ON THE STORM
SYSTEM THAT WILL CONTINUE TO AFFECT THE REGION INTO TUESDAY NIGHT.
COLDER AIR BEHIND THIS SYSTEM WILL THEN RESULT IN LAKE EFFECT SNOW
SHOWERS FROM TUESDAY NIGHT THROUGH THE END OF THE WORK
WEEK...PERHAPS EVEN LINGERING INTO NEXT WEEKEND. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS...PRECIPITATION TYPE AND
SNOWFALL AMOUNTS FOR TUESDAY INTO TUESDAY NIGHT THEN POPS
THEREAFTER.

TUESDAY...MODELS HAVE FINALLY SETTLED ON A STORM TRACK THAT TAKES
THE SURFACE LOW ACROSS FAR NORTHERN LOWER. THIS WILL CONTINUE TO
RESULT IN WARM AIR ADVANCING NORTHWARD INTO ALL OF NORTHERN LOWER
THROUGH MUCH OF THE DAY BEFORE COLDER AIR STARTS TO FILTER INTO THE
REGION LATER IN THE AFTERNOON. THIS SETUP WILL ALSO LEAD TO
ADDITIONAL RAIN AND DRIZZLE THROUGH THE ENTIRE DAY. HOWEVER..THIS
TRACK SHOULD KEEP MUCH OF EASTERN UPPER LARGELY IN THE MARGINALLY
COLD ENOUGH AIR PER MODEL SOUNDINGS TO SUPPORT CONTINUED MAINLY ALL
SNOW (THOUGH A CHANGE OVER TO RAIN ACROSS DRUMMOND ISLAND AND NEAR
THE STRAITS OF MACKINAC APPEARS LIKELY). FORECAST ADDITIONAL SNOW
ACCUMULATIONS ACROSS EASTERN UPPER RANGE FROM ABOUT 2 INCHES SOUTH
TO PERHAPS AS MUCH AS 4 INCHES NEAR WHITEFISH POINT.

TUESDAY NIGHT INTO WEDNESDAY...THE SURFACE LOW TRACKS QUICKLY OFF TO
THE NORTHEAST WHILE THE UPPER LEVEL CLOSED LOW MOVES MORE SLOWLY BY
TO OUR NORTH. THERE IS STRONG COLD ADVECTION TUESDAY NIGHT WHILE
MODELS VARY ON THE AMOUNT OF WRAP AROUND MOISTURE. HOWEVER...THERE
SHOULD BE PLENTY OF COLD AIR ADVANCING SOUTHEAST ACROSS THE GREAT
LAKES TO TURN ON THE LAKE EFFECT MACHINE. THE FLOW REGIME LOOKS TO
BE NORTHWEST OR PERHAPS EVEN NORTH NORTHWEST. EARLY ESTIMATES AT
SNOW ACCUMULATIONS LOOK TO BE ON THE MAINLY LIGHT SIDE BUT WILL HAVE
TO BE APPRISED OF ANY SNEAKY LAKE ENHANCEMENT.

WEDNESDAY NIGHT THROUGH FRIDAY...ANOTHER UPPER LEVEL LOW IS SHOWN TO
DROP DOWN THROUGH THE FLOW WHICH MAY INTENSIFY NORTHWEST FLOW LAKE
EFFECT ESPECIALLY FOR THURSDAY INTO THURSDAY NIGHT.

SATURDAY AND SUNDAY...STILL COLD ENOUGH TO SUPPORT LAKE EFFECT BUT
THE FLOW ALOFT TURNS TEMPORARILY NEARLY ZONAL. STEERING WINDS FOR
LAKE EFFECT BECOME MORE SOUTHWEST WHICH WOULD SHIFT REMAINING LAKE
EFFECT. ANOTHER SHORT WAVE MOVING THROUGH THE FLOW ON SUNDAY MAY
BRING AN UPTICK IN ACTIVITY.

HIGHS TUESDAY RANGING FROM THE LOWER 30S FAR NORTH TO NEAR 50
SOUTHEAST. HIGHS FOR THE REMAINDER OF THE EXTENDED PERIOD WILL BE
SEVERAL DEGREES BELOW AVERAGE FOR MID NOVEMBER AND RANGE FROM THE
UPPER 20S TO MIDDLE 30S. LOWS IN THE UPPER TEENS 20S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 502 AM EST MON NOV 10 2014

DRIER AIR HAS BRIEFLY SLID INTO NRN MICHIGAN AND RESULTED IN VFR
CONDITIONS...OUTSIDE OF SOME FOG AT PLN...WHERE THERE WAS EARLIER
CLEARING. THIS WILL NOT LAST LONG...AS CLOUDS WILL THICKEN
THROUGH THE MORNING/DAY...AHEAD OF DEEPENING LOW PRESSURE THAT
LIFTS INTO NRN MICHIGAN TONIGHT. A SWATH OF SNOW WILL DEVELOP
AROUND/SHORTLY AFTER DAYBREAK ACROSS TVC/MBL...BEFORE SWITCHING
OVER TO RAIN BY MID MORNING. THIS SNOW WILL REACH APN/PLN BY MID-
LATE MORNING AND LAST LONGER. THIS WILL RESULT IN SOME GENERAL
LIGHT SNOW ACCUMULATIONS. SNOWFALL RATES WILL BE LIGHT...AND SFC
TEMPERATURES A BIT TOO WARM FOR ANY GOOD ACCUMULATION. THE SNOW
WILL CHANGE OVER TO RAIN BY LATE AFTERNOON ACROSS ALL OF NRN
LOWER...WITH SKIES REMAINING MOSTLY CLOUDY...BUT A PERIOD OF VFR
CONDITIONS IS DEFINITELY POSSIBLE. WINDS SHIFT MORE OUT OF THE
SOUTH TONIGHT AS A WARM FRONT LIFTS NORTH. LOW CLOUDS ARE EXPECTED
TO REDEVELOP ACROSS THE TAF SITES OVERNIGHT...WITH
STRATUS/DRIZZLE/FOG BEING POSSIBLE.

WINDS WILL INCREASE JUST ABOVE THE SFC THROUGH THE DAY AND INTO
THE EVENING WITH LLWS DEVELOPING. THESE STRONGER WINDS WILL
LIKELY NOT BE FELT AT THE AIRPORTS...WITH THE EXCEPTION FOR APN
AND MAYBE PLN...WHERE WINDS WILL BE COMING OFF THE UNSTABLE LAKES
TODAY AND FUNNELING THROUGH THE STRAITS...BUT THIS WILL BE MORE OF
A STEADY PERSISTENT WIND NEAR 15KTS.

&&

.MARINE...
ISSUED AT 411 AM EST MON NOV 10 2014

WINDS ARE WEAK WITH NO MARINE ISSUES AT THIS EARLY MORNING HOUR.
HOWEVER...LOW PRESSURE IS DEEPENING AND ORGANIZING UPSTREAM...AND
WILL LIFT INTO NORTHERN MICHIGAN TONIGHT. WINDS WILL INCREASE OUT OF
THE EAST AND SOUTH THIS AFTERNOON AND TONIGHT...RESULTING IN
ADVISORY AND GALE FORCE WINDS ACROSS ALL NEARSHORE WATERS. THE LOW
PRESSURE LIFTS NE TUESDAY AND TUESDAY NIGHT...AND WINDS WILL SETTLE
IN OUT OF THE WNW/NW WHILE REMAINING STRONG UNDER COLD ADVECTION
THROUGH WEDNESDAY NIGHT. FULLY EXPECT A CONTINUATION OF ADVISORIES
AND POSSIBLE NEW GALES OVER THIS TIME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST
     WEDNESDAY FOR MIZ008-015.

LH...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR LHZ348-349.

     GALE WARNING FROM 7 AM TO 7 PM EST WEDNESDAY FOR LHZ348-349.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST TUESDAY FOR
     LHZ345>347.

LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR LMZ323-344>346.

     GALE WARNING FROM 7 AM TO 7 PM EST WEDNESDAY FOR LMZ323-344>346.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST TUESDAY FOR
     LMZ341-342.

LS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR LSZ322.

     GALE WARNING FROM 7 AM TO 7 PM EST WEDNESDAY FOR LSZ322.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST TUESDAY FOR
     LSZ321.

&&

SYNOPSIS...SULLIVAN
SHORT TERM...SMD
LONG TERM...SULLIVAN
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Nov 10, 7:11 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
711 AM EST MON NOV 10 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-111215-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
711 AM EST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL OVERSPREAD NORTHERN MICHIGAN THIS MORNING...AND THEN INTO
EASTERN UPPER THIS AFTERNOON. THE SNOW WILL CHANGE TO LIGHT RAIN AND
DRIZZLE THROUGH THE DAY AND EVENING IN NORTHERN LOWER...WHILE
CONTINUING TO SNOW AND ACCUMULATE TO SIGNIFICANT ACCUMULATIONS IN
EASTERN UPPER. PLEASE SEE THE LATEST WINTER STORM WARNING FOR
FURTHER DETAILS.

GALE FORCE WIND GUSTS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS
FAR NORTHERN LAKES HURON AND MICHIGAN...THE STRAITS...AS WELL AS
WHITEFISH BAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MAIN CONCERN HEADING INTO NEXT WEEK IS THE POTENTIAL FOR THE FIRST
SIGNIFICANT SNOWFALL OF THE SEASON ACROSS EASTERN UPPER MICHIGAN:

SNOW WILL CONTINUE ACROSS EASTERN UPPER TUESDAY INTO TUESDAY
NIGHT...AND MAY BE HEAVY AT TIMES. ADDITIONAL ACCUMULATIONS WILL
OCCUR. PLEASE SEE THE LATEST WINTER STORM WARNING FOR FURTHER
DETAILS.

COLDER AIR ARRIVING DURING MIDWEEK WILL SET THE STAGE FOR
ACCUMULATING LAKE EFFECT SNOWFALL ESPECIALLY DURING THE WEDNESDAY
NIGHT THROUGH FRIDAY TIME FRAME IN THE LAKE SUPERIOR AND LAKE
MICHIGAN SNOW BELTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL OVER THE
NEXT WEEK. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 7:12 AM ESTGale WarningAPX3 hr
Nov 10, 7:12 AM ESTSmall Craft AdvisoryAPX4 days

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.